MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior middle meningeal artery (mma) using a swiftpac coil (swiftpac), a neuron select catheter 6f (6f select), a non-penumbra microcatheter, a non-penumbra sheath, and a microwire.During the procedure, the physician successfully placed two swiftpacs into the target vessel.The physician then advanced a third swiftpac three fourth of the way into the target location and decided to reposition the microcatheter into the posterior branch of the mma.While retracting the third swiftpac back into the microcatheter, the third swiftpac unintentionally detached within the microcatheter.The microcatheter containing the third swiftpac was removed.The procedure was completed using two additional swiftpacs, the same 6f select, the same microcatheter, the same sheath, and the same microwire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned swiftpac coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly, and the pull wire was inside the distal tip of the pusher assembly.If the swiftpac coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire, resulting in the embolization coil detaching from the pusher assembly.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed kinks in the pusher assembly and offset coil winds along the length of the embolization coil.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20605652
Report Number3005168196-2024-00372
Device Sequence Number20869162
Product Code HCG
UDI-Device Identifier00815948029576
UDI-Public00815948029576
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC45
Device Lot NumberF00012368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Date Report Sent to FDA01/01/2005